I'm trying to quit a 2 yr vic. habbit. I know you can have siezures from stopping Xanax cold turkey, because it happened to me twice, years ago.
I don't have a siezure disorder though...it was just from the abrupt stopping of xanax.
Now I'm addicted to something different (hydrocodone)and I want to stop. I've read somewhere that usually the withdrawl is not life-threatening, can anyone tell me for sure that you don't have seizures when you stop cold turkey?
I, like everyone who wants to stop, am tired of constantly chasing these things and what I'm doing to my body and mental health with them, tierd of never having any money and lying about why. I just lost myself again and I know I'll be sick for a while but as long as no siezures i can deal with it somehow...any help would be appriciated.
thanks for the quick reply. I guess I already *knew* that i just wanted some re~assurance.
I'm just reading all the posts here, trying to gather my strength because I know I'm going to need it for the next few weeks...
Know i will get sick, then get a phone call or text message from one of about four people who call me when I don't buy them for a few days...
that's the time I always in the past have just given up and given in because it seems too hard and too painful, unable to get up, get things done, and everything...but I can't wait for about two weeks from now! I know I will be feeling better and can help give someone else some words of encouragement. I have three left, for tomorrow, if I take them it will be right before I go to work so I could make it through the day...then try to hide behind the "flu" story for a few days.
I am rambeling but thanks for listening or reading.
One of the first things you are gonna have to do is stop taking the amount you take to get the "buzz" I know it sucks but if you are gonna stop this is the first step.. it was the first step I took.. Maybe if you cut your dose down to where you only stay out of WD you can save up for a week and get on the SUb with that doc or another one...
I am lucky my hubby saved his money for a week from his second job working at the bar and gave me the money... We need that money to pay our phone bill but the phone can get turned off... I had to do this... for both of us.
If you want to stop you will go to whatever means neccessary.. if you cut back your dose you will have the money to quit.. sounds like a no brainer to me...
thanks you guys..
Beachtowel, I called one of the two docs in my town about a month ago in reguard to the Sub.; and i don't really know if it's fate or just the way it worked out (not good)
the weekend I called the doc. was out of town, and after getting all my information, she said, "I'll call you back next week to set up an appointment, i have to run it by him first because we're limited on the number of patients we can accept"...well, i waited, and never got a call back, don't know if she lost my info and number or ? I honestly don't have the money all at once to do that program, although I wish I did because it sounds like it really works and takes the withdrawls away fast...
I clean houses, so i get paid by the day, (my own little tiny business), and the prob. is i have been spending every day's earnings on the vic's at the end of the day, so can't come up with the 400 at once for that plus the 150 a week after. I know, that if someone can do that, it's well worth it.
The addiction and cost of buying the pills is tons more than that.But i see that other people have done it cold turkey, and not as in~patients, so I am going to try it too, this time really, really have some support (here) instead of trying to talk myself into it.
(or, out of it! I guess.)
my kids are dissapointed in me, I want them to look up to me again. They're practically grown, but they can see a change in me and it's not for the good. I get moody, and the amount I've been taking now has just reached rediculous preportions! I'm scared of my liver or kidney( can't remember which vicodin affects, maybe both) and the damage i could have or will do if i keep on at this amount or any.
I start of every single day with four ten mg. pills. I can't feel the "buzz" if it's less than that anymore. That's how my whole day goes, i pop them to keep going and they would give me tons of energy to clean houses.
I dread how I'm gonna feel but I will keep posting here.
I know that being accountable to someone makes a difference.
I really hate how much I love those things. I was watching "Bewitched" the other day....oh how i wish i could twitch my nose and change things in an instant!!! I'd fix all the chemicals in my brain to make seratonin by it'self again )or whatever that chemical is called) without the pills. :)
Since that isn't going to happen with the twitching of my nose, i'll have to do it the same way as all of you who have posted that you actually did it.
my dad passed in September, and I am the only family here for my mom...when i try to stop, i feel so unsocial or anti social that it's days before i can even hold a conversation w/someone. So that will be hard, I'm all she has and she really needs me.
Sorry so long!
Yes YOU can do it!!!!!!!!!! It is so worth it to stop taking them, life is so much sweeter clean . I have been clean for 60 days now and things get better all of the time ... be strong post often there are lots of great people here to listen and help .
I haven't had a chance to read through all of the replies just yet, I'm sure the others here gave you great advice and encouragement. You are correct it is rare that opiate withdrawal is life threatening. Death from opiate withdrawal is very rare but when it does happen it is usually in unhealthy people. Since you have had a stroke before it would not be a good idea to stop cold turkey, you should taper as slowly as possible. You can ask your doctor about subutex and suboxone. Even though subutex does not have naloxone like suboxone does, subutex (buprenorphine) is still a partial antagonist to your opiate receptoes so there will still be withdrawal symptoms and you should talk to your doctor about that b/c the stroke you had before is going to put your body at risk even if the withdrawals are mild and short lived. A lot of people do not like methadone programs but is very effective for some people if it is done correctly. If you an taper it is possible to avoid withdrawal. Your doctor can also use subutex or suboxone at the end of your taper which I do with some of my patients to make sure the end of tapering goes as smoothly as possible and helps stop the cravings at the same time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.